Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Oct 28, 2019, 2:09 PM MDT for 10 counties in Idaho. It took effect at Oct 29, 2019, 4:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 2:09 PM MDT (20:09 UTC)
- In effect from
- Oct 29, 2019, 4:00 AM MDT
- Expired
- Oct 29, 2019, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS75 KBOI 282009 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 209 PM MDT Mon Oct 28 2019 IDZ012-014>016-029-030-290530- /O.NEW.KBOI.WI.Y.0013.191029T1000Z-191029T1800Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 209 PM MDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT TUESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph. * WHERE...Portions of south central and southwest Idaho. * WHEN...From 4 AM to noon MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...Wind chill will be near zero Tuesday morning. Light snow is also expected with local blowing and drifting snow, slick roads, and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
819 WWUS75 KBOI 290254 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 854 PM MDT Mon Oct 28 2019 IDZ012-014>016-029-030-291200- /O.CON.KBOI.WI.Y.0013.191029T1000Z-191029T1800Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 854 PM MDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON MDT TUESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph. * WHERE...Portions of south central and southwest Idaho. * WHEN...From 4 AM to noon MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...Wind chill will be near zero Tuesday morning. Light to occasionally moderate snow is also expected with local blowing and drifting snow, slick roads, and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
692 WWUS75 KBOI 291146 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 546 AM MDT Tue Oct 29 2019 IDZ012-014>016-029-030-291800- /O.CON.KBOI.WI.Y.0013.000000T0000Z-191029T1800Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 546 AM MDT Tue Oct 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph. * WHERE...Portions of south central and southwest Idaho. * WHEN...From 4 AM to noon MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Small tree limbs could be blown down. * ADDITIONAL DETAILS...Wind chill will be near zero this morning. Light to occasionally moderate snow is also expected with local blowing and drifting snow, slick roads, and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
805 WWUS75 KBOI 291735 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1135 AM MDT Tue Oct 29 2019 IDZ012-014>016-029-030-291845- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-191029T1800Z/ Lower Treasure Valley ID-Upper Treasure Valley- Southwest Highlands-Western Magic Valley-Owyhee Mountains- Southern Twin Falls County- 1135 AM MDT Tue Oct 29 2019 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Winds have decreased below advisory levels and will continue to decrease through the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 28, 8:12 AM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Oct 28, 8:12 AM MDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Boise ID 812 AM MDT Mon Oct 28 2019 .DISCUSSION...Current forecast is on track regarding record low temps through Wednesday, gusty winds with arctic front early Tuesday, and snow in south-central Idaho Tuesday morning associated with another Snake River convergence zone. No updates at this time. && .AVIATION...VFR over most of the region. MVFR conditions and mountain obscuration across the west central mountains of Idaho with pockets of IFR 28/18z through 29/12z in snow showers. Conditions across KJER/KTWF region becoming MVFR/IFR in snow showers after 29/09z. Surface winds: Variable 10kts or less, becoming NW to W 10-20 kts with occasional gusts around 25 kts after 28/18z near the NV/ID border. Winds becoming North to Northwest 15 to 25 kts by midnight. Winds aloft at 10K ft MSL: North to Northwest 20 to 30 kts, then increasing to 30 to 50 kts after 29/03z. && .PREV DISCUSSIOM... SHORT TERM...Today through Thursday...Cool conditions continue today under northerly flow. An approaching trough will send moisture across the West Central Mountains of Idaho this afternoon. The trough will then move through the area tonight, moving showers south through south-central Idaho. The potential for another convergence zone around the Magic Valley is possible Tuesday morning, with periods of snow expected after midnight. Snowfall of 1 to 2 inches by early Tuesday afternoon, with locally higher amounts possible. Around the same time, the pressure gradient across the area will tighten. Breezy to strong wind will be possible for Tuesday morning, with the strongest wind expected around and south of the Mountain Home area. Drier conditions build in by Tuesday evening, though temperatures will drop due to the polar air mass. Overnight low temperatures are still favorable to break some low temperature records on Tuesday, with cold overnight temperatures continuing Wednesday night. Conditions look to begin warming on Thursday with continued dry conditions. LONG TERM...Thursday night through Monday...Light winds and clear skies reinforce a chilly forecast for Halloween night, with low temperatures roughly 10-15 degrees below normal. The rest of the extended forecast looks a bit less scary than the holiday, as northwest flow aloft will allow for gradual warming through the weekend. High pressure centered over the Pacific NW Coast will nudge southward through Monday, causing temperatures to return to right about seasonally average for early November. Conditions will remain dry under clear skies with light winds. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....CR PREV SHORT TERM...KB PREV LONG TERM....AL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.